MAUDE Adverse Event Report: TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER GEL

TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER GEL
Lot Number TPUL-23042BL0
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 10/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Vascular complications are rare and serious side effects, although they are widely known and documented in the context of dermal filler injections.They are related to the accidental injection of the product inside a blood vessel, leading to its occlusion.The local deprivation of blood supply causes tissue anoxia.If enough hyaluronidase is injected on time, symptoms can be fully resolved without sequalae.If the vascular complication is not detected, diagnosed, and treated promptly, it can lead to skin necrosis.The risk of such adverse reactions is mentioned in the instructions for use of teosyal products.
 
Event or Problem Description
On october 31, 2023, the spanish subsidiary notified us of an adverse event following the use of teosyal rha 4 in a patient.According to the information received, a patient was injected on (b)(6) 2023, with 1 ml of teosyal rha 4 in the nasolabial folds.The injection was performed with a needle using the bolus technique.Three days after the injection, on (b)(6) the patient experienced a vascular compromise, as she presented with necrosis and pustules in the right nasolabial fold and right upper lip, as well as skin discolouration in the right upper lip.On the same day, the practitioner injected 2.5 vials of hyaluronidase (500 iu each).On october 31, one of our local medical experts contacted the injector to provide advice on the management of this event.On november 6, we received two pictures and a video of the patient.We were informed that she underwent a hyperbaric chamber session on (b)(6) and she was evolving favorably.Finally, on november 21, we were informed that the patient had recovered.A mild skin discolouration remained, which was planned to be treated with laser.Thus, we consider this case as closed.

Brand Name
RHA 4
Common Device Name
HYALURONIC ACID DERMAL FILLER GEL
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer (Section G)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ   1203
Manufacturer Contact
inés moreno pons
rue de lyon 105
geneva, 1203
SZ   1203
MDR Report Key18225788
Report Number3005975625-2023-00801
Device Sequence Number15008045
Product Code LMH
UDI-Device Identifier07640173230069
UDI-Public07640173230069
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Lot NumberTPUL-23042BL0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2023
Initial Report FDA Received Date11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexFemale